Texas, 2015

Flash Flooding in Texas, November 7, 2015

November 7, 2015 · NWS LCH · 2 events in 2 counties and zones

Heavy rain along a stalled frontal boundary produced flooding over portions of deep Southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Heavy rain along a stalled frontal boundary produced flooding over portions of deep Southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 7, 5:56 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 7, 5:56 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CST SAT NOV 7 2015

.AVIATION...
A WEAK BOUNDARY IS DRAPED OVER COASTAL SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA THIS MORNING. RAINS... CLOUDS... AND FOG
CONTINUE TO RESTRICT VSBY AND CEILINGS OVER THE REGION WITH
RAINS NOTED AT BPT AROUND LCH AND AEX. LFT AND ARA ARE GETTING A
BREAK FROM STORM ACTIVITY THIS AM. IFR TO MVFR FOR CEILINGS WITH
VSBY. VSBY IS EXPECTED TO REMAIN ABOVE ONE MILE OUTSIDE FOR
SHOWER/RAIN ACTIVITY. THE ACTIVITY IS EXPECTED TO CONTINUE INTO
THE AFTERNOON BEFORE BREAKING LATE IN THE DAY.

&&

.PREV DISCUSSION... /ISSUED 400 AM CST SAT NOV 7 2015/

DISCUSSION...
SLOW MOVING COOL FRONT CURRENTLY LAYING WEST TO EAST JUST NORTH
OF THE I-10 CORRIDOR EARLY THIS MORNING. THIS FRONT HAS BEEN
SAGGING SOUTHWARD AND WILL CONTINUE TO MIGRATE INTO THE COASTAL
WATERS LATER THIS MORNING THROUGH THIS AFTERNOON. RAINS OVERNIGHT
HAVE BEEN MAINLY CONFINED TO THE EASTERN COUNTY WARNING AREA WITH
FLASH FLOOD RAINS HAVING OCCURRED ACROSS NORTHWEST ST MARTIN
PARISH...NORTHWEST IBERIA PARISH AND SOUTHEAST ST LANDRY PARISH.
RAPIDES PARISH ALSO SOME MINOR FLOODING.

PRECIPITABLE WATER VALUES REMAIN VERY HIGH THIS MORNING WITH TWO
TO THREE STANDARD DEVIATIONS ABOVE THE NORMAL IN THE VICINITY
OF THE FRONT. THIS FRONTAL BOUNDARY IS SHALLOW AND THEREFORE WE
EXPECT A LARGE RAIN SHIELD TO DEVELOP BEHIND THE FRONT AS WARM
MOIST AIR OVERRUNS THE SHALLOW COOL FRONT. UPPER LEVEL
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO BRING IMPULSES OF
ENERGY ACROSS THE REGION PRIMING THE ENVIRONMENT FOR ADDITIONAL
RAINS TODAY AND CONTINUING IN THE EVENING BEFORE DRY AIR FINALLY
SWEEPS FROM NORTHWEST TO SOUTHEAST BY SUNDAY MORNING.

THE AREA WILL LIKELY STILL SEE ANYWHERE FROM 1/2 INCH TO 1 1/2 INCHES
THROUGH SUNDAY MORNING...WITH ISOLATED HIGHER AMOUNTS UP TO 3
INCHES POSSIBLE. THESE ARE MANAGEABLE RAIN AMOUNTS WITH A FEW
FLASH FLOOD WARNINGS STILL POSSIBLE WHERE TRAINING OF CELLS TAKE
PLACE.

SOME SEA FOG REPORTED ALONG THE COASTAL AREAS HAS BEGUN TO LIFT AND
SHOULD CONTINUE TO IMPROVE AS NORTHERLY FLOW BEGINS TO INCREASE
ACROSS THE INTERIOR COASTAL WATERS. A SMALL CRAFT ADVISORY WILL BE
IN EFFECT TODAY FROM 18Z THROUGH 18Z SUNDAY AS NORTHERLY WINDS
TIGHTEN AND THEN LOOSEN UP SUNDAY AFTERNOON.

HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY AND RIGHT THROUGH
MONDAY BRINGING COOLER TEMPERATURES. A RETURN OF SOUTHERLY WINDS
ON TUESDAY MARKS THE CHANGE OF STABLE CONDITIONS TO UNSTABLE
WEATHER AS THE NEXT FRONT ENTERS THE AREA BY MIDWEEK BRINGING MORE
SHOWERS AND THUNDERSTORMS. CLEARING AND DRYING WILL MARK THE END
OF THE WEEK FROM LATE THURSDAY NIGHT INTO FRIDAY.

MARINE...
PATCHY FOG WILL LIFT THIS MORNING AS MIXING AND NORTHERLY FLOW
BEGINS TO INCREASE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
TO BEGIN AROUND 18Z TODAY AND CONTINUE THROUGH SUNDAY 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  51  61  49 /  90  40  20  10
LCH  73  56  64  51 /  90  40  20  10
LFT  74  57  65  54 /  90  50  20  10
BPT  72  56  65  52 /  90  40  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 PM CST SUNDAY FOR
     GMZ450-452-455-470-472-475.

     SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH SUNDAY
     AFTERNOON FOR GMZ430-432-435.

&&

AVIATION...04
Hazardous weather outlook, Nov 7, 5:18 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CST SAT NOV 7 2015

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-081130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
518 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING SHALLOW COOL FRONT WILL DROP INTO THE GULF OF
MEXICO TODAY. SIGNIFICANT OVERRUNNING OF MOISTURE WILL RESULT
IN A VARIETY OF RAIN...SHOWERS AND EMBEDDED THUNDERSTORMS THAT
WILL CONTINUE INTO TONIGHT. RAINFALL AMOUNTS ARE EXPECTED TO RUN
1/2 TO 1 1/2 INCHES WITH ISOLATED 3 INCHES POSSIBLE WHERE STORMS
TRAIN OVER THE SAME AREA. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY BRINGING AN END
TO THE POST FRONTAL RAINS. COOLER AND DRIER CONDITIONS WILL
CONTINUE INTO MONDAY. SOUTHERLY WINDS WILL RETURN EARLY TUESDAY
SETTING THE STAGE FOR THE NEXT COLD FRONT BY MIDWEEK. AFTER SOME
BRIEF SHOWERS AND THUNDERSTORMS...HIGH PRESSURE WILL BUILD BACK
IN BY THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ450-452-455-470-472-475-081130-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
518 AM CST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COOL FRONT WILL ENTER THE COASTAL WATERS THIS
MORNING. NORTHERLY WINDS AND HIGHER SEAS WILL DEVELOP AS THE
PRESSURE GRADIENT TIGHTENS EARLY THIS AFTERNOON. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND CONTINUE INTO
TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REGENERATE
THROUGH TONIGHT AS WARM AIR OVERRUNS THE COOL FRONT. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STABLE DRY AIR WILL MOVE INTO THE COASTAL WATERS ON SUNDAY ENDING
THE RAINS. ELEVATED WINDS AND SEAS WILL BEGIN TO WIND DOWN IN THE
AFTERNOON. SOUTHERLY WINDS RETURN ON TUESDAY WITH A COLD FRONT
EXPECTED TO ENTER THE GULF WATERS BY MIDWEEK. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 7, 5:54 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CST SAT NOV 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     FLASH FLOOD      1 SE COTEAU             30.04N 91.91W
11/06/2015                   IBERIA             LA   PUBLIC

            PUBLIC POSTED PHOTO OF FLASH FLOODING WITH WATER INSIDE A
            HOME ON SHELIA DRIVE IN COTEAU

&&

HUMPHREY

The radar

The Lake Charles radar (KLCH), 72 km away, was scanning. The volume nearest the first event began at 12:37 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Jefferson

When
November 7, 6:35 AM CST to 9:15 AM CST
Where
Jefferson County, 1.05 mi SE of Port Arthur to 1.72 mi SE of Ft Acres
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.890, -93.917

Closed streets and highways from flooding was reported from Beaumont, Central Gardens, Port Arthur, and Groves.

Flash Flood, Orange

When
November 7, 7:55 AM CST to 9:15 AM CST
Where
Orange County, 0.55 mi ENE of Vidor to 6.35 mi SSW of Bridge City
Cause
Heavy Rain
Reported by
Public
Coordinates
30.124, -94.012

Heavy rain fell across southwest sections of Orange County. This caused flooding over southern sections of Vidor flooding and closing roadways.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608213, 608214.